MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 3/8X3/8-JAPAN; BLOOD GAS MONITOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 3/8X3/8-JAPAN; BLOOD GAS MONITOR
Model Number CV-6913
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, a blood leak was noted.Per user facility the cuvette was set to a cdi probe.When about one hour passed after the procedure started, blood leakage from the cuvette was observed.After the cdi probe was removed, a transparent tape was used to fix it.After that, no blood leakage or suction of bubbles was observed, and the procedure was continued.Percutaneous cardiopulmonary support (pcps) was used in the cardiac catheterization laboratory.After the procedure, the patient was transferred to the icu, and then a cdi500 system was used.The patient expired at a later date, on (b)(6) 2020.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 2, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes (10, 11, 3331, 213, 67).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331- analysis of production records.Results code: 213 - no device problem found.Conclusions code: 67 - no problem detected.The complaint sample was visually inspected for damage in the weld or barb area that would be indicative of a leak.The unit did not have any visual defects.The unit was then pressurized with air and submerged in a water bath to detect any possible leaks.It was pressurized to 15 psi and did not leak.A retention sample from the same product code and lot number was evaluated sing the same test method; no visual damage on the weld or barb area and no leak when pressurized with air and submerged in a water bath was observed.H/s cuvettes are 100% leak tested and visually inspected in process to ensure each part meets tcvs specifications.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
H/S CUVETTE 3/8X3/8-JAPAN
Common Device Name
BLOOD GAS MONITOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9776695
Report Number1124841-2020-00048
Device Sequence Number19456862
Product Code DRY
UDI-Device Identifier00699753270121
UDI-Public(01)00699753270121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberCV-6913
Device Catalogue NumberN/A
Device Lot NumberXC11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;